Can drug induced hearing loss be reversed?

10
Sadye Yost asked a question: Can drug induced hearing loss be reversed?
Asked By: Sadye Yost
Date created: Thu, Apr 8, 2021 10:08 AM
Date updated: Wed, Nov 2, 2022 1:05 AM

Content

Top best answers to the question «Can drug induced hearing loss be reversed»

Although SNHL is typically permanent, many times the side effects can be reversed when removing ototoxic medications from your regimen. If SNHL is permanent, we offer a range of auditory aids, such as cochlear implants, to enhance your hearing.

9 other answers

At high doses, quinine, aspirin and other salicylates may also cause high-pitch tinnitus and hearing loss in both ears, typically reversible upon discontinuation of the drug. The erectile dysfunction medications Viagra, Levitra, and Cialis have also been reported to cause hearing loss.

Hearing loss can be caused by the loss of different inner-ear cell types. The ability for remaining cells to divide and repopulate the ear is one way to achieve hearing recovery. Previous research has shown that, in the newborn mouse inner ear, cells can be induced to divide and regenerate hair cells after damage.

However, with some drugs, such as the Aminoglycoside antibiotics (e.g. Neomycin, Gentamicin, Tobramycin, etc.), you may find the resulting tinnitus is permanent and will never go away—although you can learn how to habituate to your tinnitus so it won’t bother you. Most drugs fall somewhere between these two extremes.

Some mitochondrial DNA mutations predispose to aminoglycoside ototoxicity. Azithromycin, a macrolide, has also been shown in rare cases to cause both reversible and irreversible hearing loss. Viomycin, a basic peptide with antituberculous properties, has both cochlear and vestibular toxicity.

The drug LY411575 suppresses Notch. Mice with noise-induced hearing loss generated functioning sensory hair cells after the drug was injected into their damaged cochleas. Lead researcher Dr Albert...

Hearing usually returns to normal after you stop taking the medicine. But some medicines can cause permanent damage to the inner ear. This results in permanent hearing loss even if you stop taking the medicine. Commonly used medicines that may cause hearing loss include: Aspirin, when large doses (8 to 12 pills a day) are taken.

Hearing loss has three main types and can potentially be reversed. The first step in investigating a treatment to restore your hearing is to speak with your doctor. They might suggest you meet with...

At high doses, quinine, aspirin and other salicylates may also cause high-pitch tinnitus and hearing loss in both ears, typically reversible upon discontinuation of the drug. Erectile dysfunction medications may have the potential to cause hearing loss. However the link between erectile dysfunction medications and hearing loss remains uncertain.

Sudden Hearing Loss: Usually Reversible. This happens when you lose all or part of your hearing all at once or over several days. About half of people with the condition regain their hearing on ...

Your Answer